U.S. doctors online nowAsk doctors free
A 47-year-old member asked:

Will an epidural steroid injection make me gain weight or help with muscle growth?

3 doctor answers12 doctors weighed in
Dr. Mark Weston
Orthopedic Spine Surgery 32 years experience
Maybe: Some folks notice temporary water weight gain after corticosteroid administration thes are not Anabolic steroids they will not build muscle different steroid.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Satvinder Dhesi
Pain Management 28 years experience
No and No: No and no. A single steroid injection is highly unlikely to cause measurable weight gain. Muscle growth can occur with Anabolic steroids such as the ones body builders are sometimes known to use. Epidural steroids are corticosteroids are nothing like anabolic steroids.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Qamar Khan
Pain Management 18 years experience
Yes and No: Weight gain is usually from you eating more (steroids can cause you to be hungry), water weight gain (usually self limiting) and possible fat deposition if your own steroid production is halted (again self limited and takes more than one injection). There is no muscle growth that takes place, these are not those type of steroids.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 39-year-old member asked:
After a steroid epidural injection for pain, how long will I be at risk for weight gain?
2 doctor answers4 doctors weighed in
A 50-year-old member asked:
Do epidural steroid injections cause you to gain weight?
4 doctor answers16 doctors weighed in
A 64-year-old female asked:
Will an epidural steroid injection for bulging disc cause weight gain and water retention.
2 doctor answers3 doctors weighed in
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.